| Model Number |
23375 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the pulmonary artery.A 18-4/5.8/120 xxl esophageal balloon dilator was advanced for dilatation.The balloon was inflated at which the normal pressure of the device did not reach 5 atmospheres.However, the balloon exploded and no more pressure was applied to the balloon.The procedure was completed with another device.There were no patient complications reported and the patient status was fine.
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the pulmonary artery.A 18-4/5.8/120 xxl esophageal balloon dilator was advanced for dilatation.The balloon was inflated at which the normal pressure of the device did not reach 5 atmospheres.However, the balloon exploded and no more pressure was applied to the balloon.The procedure was completed with another device.There were no patient complications reported and the patient status was fine.It was further reported that the target lesion was moderately calcified with mild stenosis.The balloon was inflated two times, however, on the second inflation at 4 atmospheres, the balloon ruptured.The balloon was well removed and no residues left on the patient's body.
Event or Problem Description
Additional Manufacturer Narrative
Device evaluated by mfr.: xxl/18-4/5.8/120 was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A balloon partial circumferential tear was identified located approximately 15mm distal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no damage or kinks on the shaft of the device.A visual examination of the tip and markerbands identified no damage or any issues that could have contributed to the complaint incident.This concludes the product analysis.